Due Date Calculator
Am I Pregnant Quiz

Click below to send your question to Dr. Amy.

Keep in mind that you may be able to find the answers to your question by searching the Ask Dr. Amy Archive below the ad.

Thursday, October 13, 2005

Abnormal bleeding on Lexapro

Dr. Amy,

I am a 44 year old woman. I recently started taking Lexapro to treat PMS/Perimenopause symptoms. The med. is working great! The trouble is that I had no period at all for 2 mo. after starting the Lexapro. Then 3 weeks ago I started my period & I'm still on it! For the most part it is very light bleeding but last week I had a day that I was bleeding so heavily I went through 8 tampons in 3 hours. Is any of this normal? Help! I'm spending a fortune on tampons!

Thanks!
J

Dear J,

It is not a common side effect, but Lexapro is known to cause menstrual disturbances. Of course, perimenopause is also characterized by menstrual disturbances, so it is dfficult to know what factor is responsible. You should talk this over with your gynecologist. He or she will probably recommend a short course of Provera to bring an end to your period. Then you see whether this problem persists, of if it will go away by itself.

Sincerely,
Amy

0 Comments:

Post a Comment

<< Home

Site Meter